Lancaster EPrints

On 321-avoiding permutations in affine Weyl groups.

Green, Richard (2002) On 321-avoiding permutations in affine Weyl groups. Journal of Algebraic Combinatorics, 15 (3). pp. 241-252. ISSN 0925-9899

Full text not available from this repository.

Abstract

We introduce the notion of 321-avoiding permutations in the affine Weyl group W of type A n – 1 by considering the group as a George group (in the sense of Eriksson and Eriksson). This enables us to generalize a result of Billey, Jockusch and Stanley to show that the 321-avoiding permutations in W coincide with the set of fully commutative elements; in other words, any two reduced expressions for a 321-avoiding element of W (considered as a Coxeter group) may be obtained from each other by repeated applications of short braid relations. Using Shi's characterization of the Kazhdan–Lusztig cells in the group W, we use our main result to show that the fully commutative elements of W form a union of Kazhdan–Lusztig cells. This phenomenon has been studied by the author and J. Losonczy for finite Coxeter groups, and is interesting partly because it allows certain structure constants for the Kazhdan–Lusztig basis of the associated Hecke algebra to be computed combinatorially. We also show how some of our results can be generalized to a larger group of permutations, the extended affine Weyl group associated to GL n ()

Item Type: Article
Journal or Publication Title: Journal of Algebraic Combinatorics
Uncontrolled Keywords: pattern avoidance - Kazhdan-Lusztig cells
Subjects: Q Science > QA Mathematics
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 19267
Deposited By: ep_ss_importer
Deposited On: 19 Nov 2008 13:53
Refereed?: Yes
Published?: Published
Last Modified: 26 Jul 2012 15:27
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/19267

Actions (login required)

View Item